Volume 5, Issue 3
Proper Orthogonal Decomposition Closure Models for Fluid Flows: Burgers Equation

Zichen Deng

Int. J. Numer. Anal. Mod. B, 5 (2014), pp. 217-237

Preview Full PDF BiBTex 55 381
  • Abstract

This paper puts forth several closure models for the proper orthogonal decomposition (POD) reduced order modeling of fluid flows. These new closure models, together with other standard closure models, are investigated in the numerical simulation of the Burgers equation. This simplified setting represents just the first step in the investigation of the new closure models. It allows a thorough assessment of the performance of the new models, including a parameter sensitivity study. Two challenging test problems displaying moving shock waves are chosen in the numerical investigation. The closure models and a standard Galerkin POD reduced order model are benchmarked against the fine resolution numerical simulation. Both numerical accuracy and computational effciency are used to assess the performance of the models.

  • History

Published online: 2014-05

  • AMS Subject Headings

35R35, 49J40, 60G40

  • Cited by